Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 20, NWS Jackson, MS

January 2, 2017Scott County, Smith County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jan 2, 2017, 2:25 PM CST for Scott County, Smith County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 2, 2017, 2:25 PM CST (20:25 UTC)
Expired
Jan 2, 2017, 3:14 PM CST
In force
49 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Scott County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 37 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 2, 11:22 AM CSTTornado WatchSPC9 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2017-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2017-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 322 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1261 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
322 m²/s²
0-3 km storm-relative helicity
423 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

897 
WUUS54 KJAN 022025 RRA
SVRJAN
MSC123-129-022130-
/O.NEW.KJAN.SV.W.0020.170102T2025Z-170102T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
225 PM CST MON JAN 2 2017

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Scott County in central Mississippi...
  Northern Smith County in central Mississippi...

* Until 330 PM CST

* At 225 PM CST, severe thunderstorms were located along a line
  extending from near Pelahatchie to 6 miles east of Martinville,
  moving northeast at 40 mph.

  HAZARD...70 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings. 

* Severe thunderstorms will be near,
  Raleigh around 235 PM CST. 
  Morton, Branch and Burns around 245 PM CST. 
  Pineville and Forkville around 250 PM CST. 
  Hillsboro around 300 PM CST. 
  Harperville, Midway and Steele around 305 PM CST. 

Other locations impacted by these severe thunderstorms include Lake,
Polkville and Sebastopol.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 800 PM CST for central and
east central Mississippi.

LAT...LON 3192 8964 3195 8966 3205 8966 3205 8973
      3236 8973 3244 8975 3258 8961 3258 8932
      3207 8932
TIME...MOT...LOC 2025Z 225DEG 37KT 3224 8984 3196 8965 

HAIL...<.75IN
WIND...70MPH
 
$$

EC
4 follow-up statements
842 
WWUS54 KJAN 022048
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
248 PM CST MON JAN 2 2017

MSC123-129-022130-
/O.CON.KJAN.SV.W.0020.000000T0000Z-170102T2130Z/
Scott MS-Smith MS-
248 PM CST MON JAN 2 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR SCOTT AND NORTHEASTERN SMITH COUNTIES...

At 248 PM CST, severe thunderstorms were located along a line
extending from near Morton to near Pineville, moving northeast at 40
mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

These severe storms will be near...
  Forkville around 255 PM CST. 
  Harperville and Hillsboro around 305 PM CST. 
  Midway and Steele around 310 PM CST. 

Other locations impacted by these severe thunderstorms include Lake
and Sebastopol.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

&&

A tornado watch remains in effect until 800 PM CST for central and
east central Mississippi.

LAT...LON 3200 8947 3215 8953 3244 8975 3258 8961
      3258 8932 3207 8932
TIME...MOT...LOC 2048Z 224DEG 36KT 3238 8967 3212 8946 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

CME
225 
WWUS54 KJAN 022056
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
256 PM CST MON JAN 2 2017

MSC123-129-022130-
/O.CON.KJAN.SV.W.0020.000000T0000Z-170102T2130Z/
Scott MS-Smith MS-
256 PM CST MON JAN 2 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR EASTERN SCOTT AND NORTHEASTERN SMITH COUNTIES...

At 255 PM CST, severe thunderstorms were located along a line
extending from near Harperville to 6 miles west of Roberts, moving
northeast at 55 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

These severe storms will be near...
  Steele around 300 PM CST. 

Other locations impacted by these severe thunderstorms include Lake
and Sebastopol.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

&&

LAT...LON 3209 8940 3227 8947 3249 8962 3258 8961
      3258 8932 3207 8932
TIME...MOT...LOC 2055Z 227DEG 49KT 3250 8953 3220 8933 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

EC
958 
WWUS54 KJAN 022108
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
308 PM CST MON JAN 2 2017

MSC129-022118-
/O.CAN.KJAN.SV.W.0020.000000T0000Z-170102T2130Z/
Smith MS-
308 PM CST MON JAN 2 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SMITH COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned
area therefore the warning has been cancelled.

A tornado watch remains in effect until 800 PM CST for east central
and central Mississippi.

LAT...LON 3238 8950 3249 8957 3258 8954 3258 8932
      3228 8932
TIME...MOT...LOC 2108Z 222DEG 37KT 3254 8947 3232 8932 

$$

MSC123-022130-
/O.CON.KJAN.SV.W.0020.000000T0000Z-170102T2130Z/
Scott MS-
308 PM CST MON JAN 2 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR NORTHEASTERN SCOTT COUNTY...

At 308 PM CST, severe thunderstorms were located along a line
extending from near Harperville to near Lawrence, moving northeast at
45 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

these severe thunderstorms will remain over mainly rural areas of
northeastern Scott County, including the following locations: Lake
and Sebastopol.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

&&

A tornado watch remains in effect until 800 PM CST for east central
and central Mississippi.

LAT...LON 3238 8950 3249 8957 3258 8954 3258 8932
      3228 8932
TIME...MOT...LOC 2108Z 222DEG 37KT 3254 8947 3232 8932 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

CME
281 
WWUS54 KJAN 022114
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
314 PM CST MON JAN 2 2017

MSC123-022124-
/O.CAN.KJAN.SV.W.0020.000000T0000Z-170102T2130Z/
Scott MS-
314 PM CST MON JAN 2 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCOTT COUNTY IS
CANCELLED...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning has been cancelled.

A tornado watch remains in effect until 800 PM CST for east central
and central Mississippi.

LAT...LON 3238 8950 3249 8957 3258 8954 3258 8932
      3228 8932
TIME...MOT...LOC 2112Z 225DEG 37KT 3257 8943 3235 8928 

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 12:35 PM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Jan 2, 12:35 PM CST, 1 hour 50 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1235 PM CST Mon Jan 2 2017

...SEVERE WEATHER AND HEAVY RAIN EXPECTED TODAY...

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion: Local radars showed a squall line moving into
the sw at 18Z. This line will swing east across the southern half of
the area resulting in svr TSRAs at HKS,JAN,MEI and HBG before 00Z.
Satellite imagery suggests clearing skies a couple hours after the
line passes but models keep MVFR/IFR conditions at the TAF sites
before lowering to LIFR later this evening. The 18Z TAF package may
be too pessimistic but have maintained lower flight categories for
now. /22/

&&

.DISCUSSION...An early morning upper level disturbance moved across
our CWA and set off strong convection with heavy rainfall. A band of
2 to 3 inch rainfall amounts occurred along and just southeast of
the Natchez Trace. Although this disturbance has pushed east of
Mississippi, additional morning convection continues over east
Mississippi. This rainfall has occurred ahead of the main weather
event this afternoon and evening which could total another 1 to 3
inches. As a result, have expanded the limited area in our HWO for
flash flooding northwest to the Natchez Trace and added an elevated
area across our southeast zones where a Flash Flood Watch has also
been issued. Concerning the potential for severe weather this
afternoon and evening, not much change from previous thinking.
Regional radars already show a large bowing line of storms over
southwest Louisiana. This activity will shift east through the day.
Damaging winds gusts to 70 mph looks to be the main threat but
tornadoes and quarter sized will be possible over our whole CWA. /22/

Prior discussion below: Made a quick update to the forecast to
remove the Dense Fog Advisory. The combination of the warm front
lifting north of the region and the storms this morning have just
about reduced the risk of dense fog. Some patchy fog will continue to
be possible through the morning but visibilities should remain above
one quarter of a mile. Latest observation trend also shows that dense
fog has not been panning out as much across the area. Update products
already out. /28/

Prior discussion: Today through Tonight, Latest vapor imagery showed
the intense shortwave trough, which will develop our severe weather
for today, over the Southern Plains. Meanwhile, areas of dense fog
continued over the advisory area. This was ahead of an advancing warm
front from the south with 60s dewpoints in its wake. Some locations
in the southern and eastern part of the advisory area have already
been affected by rain and seen the warm front passage, thus were
removed from the advisory for the rest of the morning. Some fog will
be possible but think that the prevalence of dense fog is a lower
chance. Overall the fog should lift by 8 am. Also area radars were
already showing showers and isolated strong elevated thunderstorms
coming from Southern Louisiana. This activity was developing in
advance of a stronger low level jet.

Otherwise the main focus will be the severe potential for this
afternoon into early this evening. Models have been consistent with
the track of this short wave in recent model runs. This fast
progressive pattern will bring the negatively tilted shortwave
trough to the forecast area by 00z today. The warm front will make
better progressive north across Mississippi for today which will
spread an unstable airmass across the region with middle 60s
dewpoints. However with some morning showers and embedded
thunderstorms pushing into our western and central areas this
morning ahead of the severe convection for this afternoon, this may
hamper airmass recovery some for this afternoon. This concern was
shown by one of the short range models, while the NAM, GFS, and
other short range models showed good recovery for this afternoon.
However with the strong dynamics of this system will assume that
there will be enough recovery for severe thunderstorms to take place.
As the system approaches, the warm front will make greater northward
progress over our forecast area, which will bring in some good
instability from the south. This shortwave will be preceded by a
surface wave on a pacific type front coming from the west. Looking at
some of the dynamics, we will be in the left front quad of the upper
jet as the low level jet increases across the region, midlevel
southwest jet of 70 knots, and midlevel lapse rates 7C. The 0-3 km
bulk shear will be around 30-50 knots in southwest flow, which will
be favorable for severe weather as discrete supercells comes ahead of
the broken QLCS line. Could get some tornadoes with the discrete
supercells. The general timing looks to be for this afternoon into
early this evening for the squall line to push through the region.
Will continue to highlight damaging winds, large hail and possible
tornadoes in an elevated risk in the HWO but push back the current
timing of the severe weather a little. Since the Pine Belt area has
received several inches of rainfall in the last few days will
continue to highlight the limited flash flooding potential there with
an additional 2 to 3 inches of rainfall possible. Our bout of severe
weather should exit the region with the front early this evening. The
rains will end from west to east in the wake of the departing
shortwave overnight as the front exits the region.

As far as temps are concerned, anomalous low level warming will help
to keep highs and lows around 15 to 20 degrees above normal. Readings
will range from the spring like lower to middle 70s. Lows will be
from the lower to upper 50s. As for POPs, will keep the current high
POPs for today across the CWA. The best POPs for tonight will be
across our northeast for early this evening as the rains depart
overnight./17/

Tuesday through the weekend...By Tuesday morning, the upper level
system will be to our east and cold high pressure at the surface will
be dropping south into our region. The cold air will lag just a bit
on Tuesday as highs should still warm nicely into the 70s. However,
cold advection will be in full force once that 1037mb high starts to
have some affect on our region following a weak cold frontal passage
late Tuesday into early Wednesday. However, models do indicate that
this surface high won't completely reach our CWA but should affect
the northern portions and it is in this location where the colder
highs should be on Wednesday. Dry weather will continue through the
week but much colder temperatures will prevail as highs will be in
the 40s across the north to the lower 50s in the south. Overnight
lows will again dip below freezing north of I-20 on Thursday morning
and areawide on Friday morning. In fact, some locations in the north
could see lows Friday morning in the lower to mid 20s.

Heading into the weekend, there remains disagreement among the
operational models as to our next chance for precipitation. The
Canadian and ECMWF appear to be the most in sync with bringing
moisture and precip back to the region from the west later in the
day on Friday. As a disturbance moves to our south, moisture will
remain across our region going into Friday night. This will combine
with cold temperatures already in place to bring the threat for some
wintry precipitation. At this time, it looks like there is some
potential for a rain/snow mix or just some snow, especially for
locations along and north of I-20. The operational GFS is most
different with this system as it develops more of a trough and sfc
low moving across Arkansas, and keeping temperatures on the warm
side. This would lead to strictly a rain scenario. All models do
indicate any precipitation that does develop will exit the region by
Saturday afternoon/night with temperatures continuing to feel like
winter. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       57  70  46  52 /  46   7   7   8
Meridian      59  71  49  55 /  57   8   5  11
Vicksburg     54  71  46  50 /  35   3   8   7
Hattiesburg   58  73  51  60 /  36   5   4  11
Natchez       54  72  48  52 /  26   2   7   8
Greenville    54  68  41  45 /  53   6  10   6
Greenwood     56  68  42  47 /  64   9  10   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch until 9 PM CST this evening for MSZ062>066-
     072>074.

LA...None.
AR...None.

&&

17/22/28
Hazardous weather outlook, Jan 2, 10:36 AM CST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1036 AM CST MON JAN 2 2017

ARZ074-075-LAZ007>009-015-MSZ018-019-025>038-040>042-031645-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-ISSAQUENA-SHARKEY-YAZOO-
1036 AM CST MON JAN 2 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

TORNADOES
THREAT...ELEVATED
TIMING...REMAINDER OF TODAY

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...REMAINDER OF TODAY

SEVERE STORMS WILL DEVELOP THIS AFTERNOON AND MOVE THROUGH THE
REGION. THE PRIMARY TIME PERIOD WILL BE FROM NOON IN THE WEST
BEFORE ENDING DURING THE EARLY EVENING IN THE EAST. THE PRIMARY
HAZARDS WILL BE FROM DAMAGING WINDS UP TO 70 MPH, TORNADOES AND
QUARTER SIZED HAIL.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.GIF)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST
OF TODAY.

LAZ016-023>026-MSZ039-043>061-031645-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-NOXUBEE-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-
1036 AM CST MON JAN 2 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

TORNADOES
THREAT...ELEVATED
TIMING...REMAINDER OF TODAY

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...REMAINDER OF TODAY

FLOODING
THREAT...LIMITED
TIMING...REMAINDER OF TODAY

SEVERE STORMS WILL DEVELOP THIS AFTERNOON AND MOVE THROUGH THE
REGION. THE PRIMARY TIME PERIOD WILL BE FROM NOON IN THE WEST BEFORE
ENDING DURING THE EARLY EVENING IN THE EAST. THE PRIMARY HAZARDS WILL
BE FROM DAMAGING WINDS UP TO 70 MPH, TORNADOES AND QUARTER SIZED HAIL.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.GIF)

IN ADDITION, THESE STORMS MAY BRING LOCALLY HEAVY RAINFALL OF TWO TO
THREE INCHES IN A SHORT PERIOD OF TIME. GIVEN THE RECENT RAINFALL AND
SATURATED SOILS, THIS MAY LEAD TO SOME LOCALIZED FLOODING ISSUES.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST
OF TODAY.

MSZ062>066-072>074-031645-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
1036 AM CST MON JAN 2 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

FLOODING
THREAT...ELEVATED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

TORNADOES
THREAT...ELEVATED
TIMING...REMAINDER OF TODAY

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...REMAINDER OF TODAY

SEVERE STORMS WILL DEVELOP THIS AFTERNOON AND MOVE THROUGH THE
REGION. THE PRIMARY TIME PERIOD WILL BE FROM MID AFTERNOON TO EARLY
EVENING. THE PRIMARY HAZARDS WILL BE FROM DAMAGING WINDS UP TO 70 MPH,
TORNADOES AND QUARTER SIZED HAIL.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.GIF)

IN ADDITION, THESE STORMS MAY BRING LOCALLY HEAVY RAINFALL OF ONE TO
THREE INCHES IN A SHORT PERIOD OF TIME. GIVEN THE RECENT RAINFALL AND
SATURATED SOILS, THIS WILL LEAD TO SOME FLASH FLOODING ISSUES.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST
OF TODAY.

21

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.WEATHER.GOV/JAN/SAFE
LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

CURRENT WATCHES AND WARNINGS...
   WWW.WEATHER.GOV/JAN/SAFE

LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/ONLINE/
...ADDITIONAL URLS FOR FLOODING ISSUES...

CURRENT WATCHES AND WARNINGS...
   WWW.WEATHER.GOV/JAN/SAFE_HEAVYRAIN

OBSERVED PRECIPITATION IMAGES...
   WWW.WEATHER.GOV/JAN/PRECIPMAPS

LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

RIVER FORECAST CENTER...
   WWW.WEATHER.GOV/LMRFC/
SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.WPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.WPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
EXCESSIVE RAINFALL DISCUSSION...
   WWW.WPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
DAY 1 THROUGH 7 QPF...
   WWW.WPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
QPF DISCUSSION...
   WWW.WPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFPFD.HTML
   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Jan 2, 1:04 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
104 PM CST MON JAN 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     TSTM WND DMG     4 S NATCHEZ             31.49N 91.39W
01/02/2017                   ADAMS              MS   TRAINED SPOTTER

            A TREE WAS DOWN BLOCKING BOTH SOUTHBOUND LANES OF HIGHWAY
            61.

&&

27
Local storm report, Jan 2, 1:18 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
118 PM CST MON JAN 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     TSTM WND DMG     5 SE NATCHEZ            31.50N 91.33W
01/02/2017                   ADAMS              MS   EMERGENCY MNGR

            TREES WERE DOWN ACROSS LIBERTY AND ELLISLIE PLANTATION
            ROADS.

&&

27
Local storm report, Jan 2, 1:39 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
139 PM CST MON JAN 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             1 W BROOKHAVEN          31.58N 90.46W
01/02/2017  E1.00 INCH       LINCOLN            MS   EMERGENCY MNGR

&&

27
Local storm report, Jan 2, 1:41 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
141 PM CST MON JAN 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     1 WNW BROOKHAVEN        31.59N 90.46W
01/02/2017                   LINCOLN            MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN WITH POWER OUTAGES

&&

27
Local storm report, Jan 2, 1:57 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
157 PM CST MON JAN 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     TSTM WND DMG     1 E MONTEREY            31.45N 91.70W
01/02/2017                   CONCORDIA          LA   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

&&

27
Local storm report, Jan 2, 1:58 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
158 PM CST MON JAN 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND DMG     WINNSBORO               32.16N 91.72W
01/02/2017                   FRANKLIN           LA   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN

&&

27

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 7:02 PM CSTDense Fog AdvisoryJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 24 more12 hr
Jan 2, 2:35 AM CSTSpecial Weather StatementJANJefferson25 min
Jan 2, 3:01 AM CSTSpecial Weather StatementJANJefferson29 min
Jan 2, 3:07 AM CSTSpecial Weather StatementJANAdams38 min
Jan 2, 3:30 AM CSTSpecial Weather StatementJANWarren30 min
Jan 2, 3:40 AM CSTSpecial Weather StatementJANFranklin35 min
Jan 2, 4:05 AM CSTSpecial Weather StatementJANWarren25 min
Jan 2, 4:28 AM CSTSpecial Weather StatementJANYazoo32 min
Jan 2, 4:33 AM CSTSpecial Weather StatementJANRankin, Scott27 min
Jan 2, 4:47 AM CSTSpecial Weather StatementJANYazoo28 min
Jan 2, 4:50 AM CSTSpecial Weather StatementJANMadison25 min
Jan 2, 4:54 AM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds36 min
Jan 2, 5:05 AM CSTSpecial Weather StatementJANYazoo25 min
Jan 2, 5:20 AM CSTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin40 min
Jan 2, 5:44 AM CSTSpecial Weather StatementJANHumphreys31 min
Jan 2, 6:01 AM CSTSpecial Weather StatementJANRankin29 min
Jan 2, 6:24 AM CSTSpecial Weather StatementJANScott36 min
Jan 2, 6:40 AM CSTSpecial Weather StatementJANKemper35 min
Jan 2, 6:42 AM CSTSpecial Weather StatementJANSunflower33 min
Jan 2, 7:34 AM CSTSpecial Weather StatementJANCovington41 min
Jan 2, 9:30 AM CSTFlash Flood WatchJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Lawrence and 2 more8 hr
Jan 2, 12:04 PM CSTSevere Thunderstorm WarningJANAdams, Jefferson41 min
Jan 2, 12:19 PM CSTTornado WarningJANAdams, Jefferson56 min
Jan 2, 12:37 PM CSTSevere Thunderstorm WarningJANFranklin, Jefferson38 min
Jan 2, 12:46 PM CSTSevere Thunderstorm WarningJANClaiborne, Jefferson, Warren44 min
Jan 2, 1:07 PM CSTTornado WarningJANClaiborne, Copiah, Jefferson38 min
Jan 2, 1:13 PM CSTSevere Thunderstorm WarningJANCopiah, Lincoln49 min
Jan 2, 1:22 PM CSTSevere Thunderstorm WarningJANHinds, Warren53 min
Jan 2, 1:23 PM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey47 min
Jan 2, 1:33 PM CSTSevere Thunderstorm WarningJANLawrence42 min
Jan 2, 1:34 PM CSTSevere Thunderstorm WarningJANForrest26 min
Jan 2, 1:45 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Yazoo60 min
Jan 2, 1:46 PM CSTSevere Thunderstorm WarningJANRankin, Simpson59 min
Jan 2, 1:50 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis55 min
Jan 2, 1:52 PM CSTFlash Flood WarningJANForrest, Lamar4 hr
Jan 2, 2:03 PM CSTTornado WarningJANSimpson27 min
Jan 2, 2:20 PM CSTTornado WarningJANCovington, Simpson, Smith30 min
Jan 2, 2:25 PM CSTSevere Thunderstorm WarningJANMarion22 min
Jan 2, 2:29 PM CSTSevere Thunderstorm WarningJANCovington, Jones46 min
Jan 2, 2:37 PM CSTTornado WarningJANJasper, Smith42 min
Jan 2, 2:39 PM CSTSevere Thunderstorm WarningJANForrest, Lamar51 min
Jan 2, 2:43 PM CSTSevere Thunderstorm WarningJANAttala, Leake, Madison, Scott51 min
Jan 2, 2:47 PM CSTSevere Thunderstorm WarningJANJasper, Newton43 min
Jan 2, 2:55 PM CSTSevere Thunderstorm WarningJANJones35 min
Jan 2, 3:09 PM CSTTornado WarningJANClarke43 min
Jan 2, 3:12 PM CSTSevere Thunderstorm WarningJANLauderdale51 min
Jan 2, 3:16 PM CSTSevere Thunderstorm WarningJANNeshoba44 min
Jan 2, 3:19 PM CSTTornado WarningJANLauderdale32 min
Jan 2, 3:55 PM CSTSpecial Weather StatementJANKemper, Neshoba, Noxubee35 min
Jan 2, 4:15 PM CSTSevere Thunderstorm WarningJANLowndes, Noxubee, Oktibbeha60 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.